Wyoming, 2014Funnel Cloud in Wyoming, July 16, 2014
July 16, 2014 · NWS RIW · 1 event in 1 county or zone
A cool, moist atmosphere became increasingly unstable as sunshine broke through an overcast sky on Wednesday afternoon, July 16. Winds in the lower atmosphere were favorable for the development of rotating thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cool, moist atmosphere became increasingly unstable as sunshine broke through an overcast sky on Wednesday afternoon, July 16. Winds in the lower atmosphere were favorable for the development of rotating thunderstorms. One storm developed quickly near the Casper-Natrona County International Airport and spawned a long-lived funnel cloud.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 16, 12:50 PM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 16, 12:50 PM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...SPELLING CORRS
NATIONAL WEATHER SERVICE RIVERTON WY
150 PM MDT WED JUL 16 2014
.SHORT TERM...TONIGHT THROUGH THURSDAY
UPR LVL WAVE AXIS OVR THE FA TODAY...ALIGNED W TO E...WITH CONTINUE
TO MOVE S AND OUT OF THE CWA THIS EVENING...PUSHING A SFC
BOUNDARY/FRONT S TO SW INTO AND THRU THE SRN ZONES...WITH SHRA/ ISO
TSRA ENDING FROM N TO S THRU THE EVENING PERIOD. BEHIND ALL
THIS...MODEST HIGH PRESS RISES BOTH AT THE SFC AND ALOFT WILL OCCUR
THROUGH MOST OF THE DAY ON THURSDAY...RESULTING IN DRY STABLE
CONDITIONS FOR THE MOST PART. LATE IN THE AFTERNOON...MORE TOWARDS
THE EVENING PERIOD...A WEAK UPR LVL DISTURBANCE...NOW LOCATED IN WRN
WA...WILL MOVE THROUGH THE BUILDING RIDGE TOP...SETTING OFF A FEW
SHOWERS AND THUNDERSTORMS ACROSS THE NW ZONES....AND MAINLY OVER THE
HIGHER TERRAIN. A COUPLE OF STRONGER STORMS COULD PRODUCE SMALL
HAIL...BUT AGAIN MORE LIKELY IN THE EVENING WITH THE CURRENT TIMING
OF THE SW. HIGH TEMPS ACROSS THE FORECAST AREA WITH RISE SOME 5 TO
10 DEG OVR THOSE TODAY...WHILE RH VALUES WILL DROP SOME 10 TO 15
PERCENT...THE BEGINNING OF A WARMING AND DRYING TREND THAT WILL LAST
THROUGH MUCH OF THE NEXT WEEK.
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
SHORTWAVE CURRENTLY NEAR THE WA COAST IS EXPECTED TO ARRIVE IN THE
NW LATE THURSDAY AND THEN TRACK SE ACROSS THE AREA THU NGT. NOT A LOT
OF MOISTURE AND INSTABILITY TO WORK WITH BUT I EXPECT THAT THE
CONVECTION THAT FORMS OVER THE NW WILL TRY AND WORK SE OFF THE
MOUNTAINS INTO THE EVENING HOURS. SLIM CHANCES BUT AT LEAST A SHOT
OF A FEW AREAS ALONG THE CODY FOOTHILLS AND NWRN HALF OF THE WIND
RIVER BASIN GETTING A MAINLY HIGHER BASED GUSTY THUNDERSTORM OR
SHOWER WITH STRONG OUTFLOWS. A FEW LIGHTER SHOWERS MAY LINGER
OVERNIGHT IN THE HIGH COUNTRY. 45-50KT JET STREAK WILL ALSO MOVE SE
WITH THIS DISTURBANCE POSSIBLY PROVIDING A LITTLE RIGHT ENTRANCE
REGION SUPPORT. ANOTHER WEAKER WAVE IS POSSIBLE LATE FRIDAY OR FRI
EVENING ACROSS THE NORTH WITH THE MONSOONAL HIGH BUILDING NWD
ALLOWING FOR SOME MID LEVEL MOISTURE TO SNEAK INTO THE SW. ISOLATED
MAINLY HIGHER BASED STORMS WILL RESULT ACROSS THE SOUTHWEST. A FEW
OF THESE STORMS WILL MOVE OFF THE MOUNTAINS LATE IN THE AFTERNOON OR
EARLY EVENING. AGAIN...NOT A LOT BUT WORTHY OF SLGHT CHANCES. MAINLY
MID LEVEL MONSOONAL MOISTURE WILL CONTINUE ACROSS THE SOUTH HALF ON
SATURDAY FOR ANOTHER ROUND OF MAINLY HIGH BASED GUSTY THUNDERSTORMS.
TEMPERATURES WILL BE QUITE WARM FRIDAY AND SATURDAY WITH HIGHS IN
THE UPPER 80S TO MID 90S EAST OF THE DIVIDE...MAINLY 80 TO 85 LOWEST
ELEVATIONS OF THE WEST WITH 60S AND 70S IN THE HIGH COUNTRY.
MONSOONAL PLUME...NEWD MOVING DISTURBANCE AND FRONTAL BOUNDARY MAY
RESULT IN AN INCREASE IN STORMS ACROSS THE NW SUNDAY WITH A FEW
STORMS POSSIBLE ACROSS THE NORTH AND ERN SECTIONS. 12Z ECMWF IS A
LITTLE SLOWER WITH THIS SYSTEM. RIDGE CONTINUES TO EXPAND NWD ON
MONDAY SO ISOLATED STORMS LIMITED TO THE WEST AND FAR NORTH. ON
TUESDAY...WITH FURTHER RIDGE EXPANSION WILL LEAVE THE CURRENT
FORECAST OF ISOLATED THUNDERSTORMS ONLY IN THE FAR NORTH...MAINLY
MTNS...DURING THE AFTERNOON AND EVENING. LITTLE CHANGE ON WEDNESDAY
WITH THE GFS TAKING A SHORTWAVE ACROSS THE NRN ROCKIES. THE GEM AND
ECMWF LOOK HOT AND DRY. OTHERWISE...A VERY WARM TO HOT PERIOD WITH
UPPER 80S AND 90S EAST OF THE DIVIDE...UPPER 70S TO MID 80S WEST AND
MAINLY 60S AND 70S IN THE HIGH COUNTRY. WARMED UP TEMPERATURES EARLY
NEXT WEEK BUT NOT AS MUCH AS THEY COULD BE IF THE HIGH TRULY EXPANDS
THIS FAR NORTH. THE ECMWF H7 TEMPERATURES ARE ABOVE 20C BY
WEDNESDAY. EVEN THE 'COOLER' GFS IS 18-19C IN THE SOUTH HALF. WE
STILL HAVE TIME TO GO MUCH HOTTER IF WE TRULY SEE THESE H5 HEIGHTS
CLIMBING WELL INTO THE 90S.
&&
.AVIATION.../00Z ISSUANCE/
EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. SCT SHOWERS AND
ISOLATED STORMS WILL DECREASE THIS EVENING...UNTIL AROUND
03Z...NEAR ALL TERMINAL SIGHTS EXCEPT KCOD AND KWRL. LOCALIZED AREAS
OF MVFR WILL OCCUR DUE TO LOW CLOUD CEILINGS AND OCCASIONAL
REDUCED VISIBILITY NEAR SHOWERS AND STORMS. AFTER 06Z...SKIES WILL
BEGIN TO CLEAR AREA WIDE...WITH DRY BENIGN CONDITIONS THROUGH THE
REST OF THE FORECAST.
WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ISOLATED SHOWERS AND
THUNDERSTORMS STORMS...WILL END THIS EVENING MAINLY ALONG AND
SOUTH OF THE WEST SLOPES OF THE WIND RIVER MOUNTAINS BY 04Z. SOME
OF THIS ACTIVITY WILL ALSO MOVE ACROSS EASTERN SWEETWATER COUNTY
THROUGH 04Z. LOCALIZED AREAS OF MVFR WILL OCCUR DUE TO LOW CLOUD
CEILINGS AND OCCASIONAL REDUCED VISIBILITY NEAR SHOWERS AND STORMS.
AFTER 06Z...SKIES WILL BEGIN TO CLEAR AREA WIDE...WITH DRY BENIGN
CONDITIONS THROUGH THE REST OF THE FORECAST.
&&
.FIRE WEATHER...
THE UPPER LEVEL DISTURBANCE THAT SET STRONG STORMS OFF ON TUESDAY
WILL CONTINUE TO DROP SOUTHWARD ACROSS EASTERN WYOMING TODAY...WITH
SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING
EAST OF THE DIVIDE...ALONG WITH RELATIVELY COOL TEMPERATURES. COOL
AND DRY WEST OF THE DIVIDE. OVERNIGHT AND THROUGH THURSDAY...MODEST
UPPER LEVEL RIDGING WILL BEGIN...BRINGING A WARMING AND DRYING TREND
TO THE FORECAST AREA. ANOTHER CHANCE FOR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL COME TO THE MOUNTAINS AND VALLEYS
MAINLY WEST OF THE DIVIDE THURSDAY EVENING AS A WEAK UPPER LEVEL
DISTURBANCE MOVES OVERHEAD. FROM FRIDAY ONWARD...WARMING AND DRYING
ALONG WITH ISOLATED CHANCES FOR RELATIVELY HIGH BASED SHOWERS AND
THUNDERSTORMS WILL COME TO PORTIONS OF WESTERN AND NORTHERN WYOMING
THROUGH THE WEEKEND. WINDS WILL ALSO TEND OUT OF THE WEST AND BREEZY
IN THE AFTERNOONS...SLOWLY INCREASING FIRE WEATHER CONCERNS AS FUELS
CONTINUE TO DRY OUT TOO.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BRAUN
LONG TERM...SKRBAC
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jul 16, 4:00 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED JUL 16 2014
WYZ001>020-022>030-171100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED JUL 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS...MOST NUMEROUS IN
THE AFTERNOON AND EVENING AND IN THE EAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY AND FRIDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE
NORTH AND WEST.
SATURDAY THROUGH MONDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST
AND CENTRAL WITH VERY WARM AND BREEZY CONDITIONS ALONG WITH
ISOLATED DRY THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
TEAM RIVERTON
In the hours before
Special weather statement, Jul 16, 11:14 AM MST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1214 PM MDT WED JUL 16 2014
WYZ019-020-161900-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
1214 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 100
PM MDT...
AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR U.S. HWY 220 MILE MARKER 70...OR 36 MILES
SOUTHWEST OF CASPER...MOVING EAST AT 5 MPH.
HAIL UP TO PEA SIZE IN DIAMETER AND WIND GUSTS UP TO 35 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 80 AROUND 100 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10676 4254 10712 4271 10705 4266 10666
TIME...MOT...LOC 1814Z 287DEG 6KT 4260 10697
BRAUN
Special weather statement, Jul 16, 11:19 AM MST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1219 PM MDT WED JUL 16 2014
WYZ019-020-161915-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
1219 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 115
PM MDT...
AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR U.S. HWY 220 MILE MARKER 80...OR 34 MILES
SOUTHWEST OF CASPER...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO PEA SIZE IN DIAMETER AND WIND GUSTS UP TO 35 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 80 AROUND 1250 PM MDT.
ALCOVA AROUND 115 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10670 4243 10692 4256 10708 4270 10692
4253 10656
TIME...MOT...LOC 1818Z 311DEG 5KT 4257 10691
BRAUNSpecial weather statement, Jul 16, 12:13 PM MST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
113 PM MDT WED JUL 16 2014
WYZ006-019-020-022-162100-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST BIG HORN BASIN-
113 PM MDT WED JUL 16 2014
ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP
THIS AFTERNOON ACROSS THE HIGHER TERRAIN IN RESPONSE TO AN UPPER
LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS THE FORECAST
AREA. THIS ACTIVITY IS MOVING SLOWLY SOUTHEAST AT AROUND 5 TO 10 MPH.
EXPECT PERIODS OF HEAVY RAIN...WINDS TO 30 MPH...AND OCCASIONAL
LIGHTNING THROUGH 3 PM. THESE SLOW MOVING SHOWERS AND
THUNDERSTORMS COULD CAUSE LOCALIZED FLOODING OF LOW LYING ROADWAYS
AND DITCHES. PLEASE BE CAUTIOUS AND DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
JB
Special weather statement, Jul 16, 1:36 PM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT WED JUL 16 2014
WYZ019-020-162115-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
236 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 315
PM MDT...
AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF U.S. HWY 220 MILE MARKER 100...OR
20 MILES SOUTHWEST OF CASPER...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO PEA SIZE IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 100 AROUND 255 PM MDT.
HWY 487 MILE MARKER 70 AROUND 310 PM MDT.
U.S. HWY 220 MILE MARKER 90 AROUND 315 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4255 10641 4245 10672 4276 10685 4283 10662
TIME...MOT...LOC 2035Z 337DEG 9KT 4271 10669
BRAUN
Special weather statement, Jul 16, 1:48 PM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
248 PM MDT WED JUL 16 2014
WYZ006-019-020-022-162300-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST BIG HORN BASIN-
248 PM MDT WED JUL 16 2014
ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP
THIS AFTERNOON ACROSS THE HIGHER TERRAIN IN RESPONSE TO AN UPPER
LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS EASTERN WASHAKIE
COUNTY AND ALL OF NATRONA COUNTY. THIS SHOWER THUNDERSTORM
ACTIVITY IS MOVING SLOWLY SOUTHEAST AT AROUND 10 MPH. EXPECT PERIODS
OF HEAVY RAIN...PEA SIZE HAIL...WINDS TO 30 MPH...AND OCCASIONAL
LIGHTNING THROUGH 5 PM. THESE SLOW MOVING SHOWERS AND THUNDERSTORMS
COULD CAUSE LOCALIZED FLOODING OF LOW LYING ROADWAYS AND DITCHES.
PLEASE BE CAUTIOUS AND DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
JB
Special weather statement, Jul 16, 2:22 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
322 PM MDT WED JUL 16 2014
WYZ006-019-020-022-162300-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST BIG HORN BASIN-
322 PM MDT WED JUL 16 2014
ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP
THIS AFTERNOON ACROSS THE HIGHER TERRAIN IN RESPONSE TO AN UPPER
LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS EASTERN WASHAKIE
COUNTY AND ALL OF NATRONA COUNTY. THIS SHOWER THUNDERSTORM
ACTIVITY IS MOVING SLOWLY SOUTH TO SOUTHEAST AT AROUND 10 MPH. EXPECT
PERIODS OF HEAVY RAIN...PEA SIZE HAIL...WINDS TO 30 MPH...AND
OCCASIONAL LIGHTNING THROUGH 5 PM. THESE SLOW MOVING SHOWERS AND
THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING OF LOW LYING ROADWAYS
AND DITCHES. PLEASE BE CAUTIOUS AND DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
JB
Funnel Cloud, Natrona
- When
- July 16, 3:05 PM MST to 3:45 PM MST
- Where
- Natrona County, 2.69 mi NE of (Cpr)natrona Co Arpt to 2.83 mi SSE of (Cpr)natrona Co Arpt
- Reported by
- Emergency Manager
- Coordinates
- 42.928, -106.433
A rapidly developing thunderstorm produced a funnel cloud near the Casper-Natrona County International Airport. The funnel dissipated and reformed several times. Many people, including the county emergency manager, witnessed the funnel cloud and verified that it never touched down.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Colorado, July 16, 2014$300,000 · 1 event
- Flash Flooding and Lightning Strike in New Mexico, July 16, 2014$235,000 · 5 events
- Lightning Strike in Texas, July 16, 20144 injured · 1 event
- Flash Flooding and Lightning Strike in Massachusetts, July 16, 2014$30,000 · 3 events
- Lightning Strike in Florida, July 16, 2014$30,000 · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 16 to 18, 201487 kt wind · 23 events
- Flash Flood in Colorado, July 16, 2014$25,000 · 1 event
- Flash Flooding and Hail in Colorado, July 16, 20142 in hail · 17 events
- Tornadoes and Hail in Texas, July 16, 2014EF0 · 14 events
- Heavy Rain in Kansas, July 16 to 17, 201411 events
- Lightning Strike in Florida, July 16, 20141 injured · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 16, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525858.